Hail, Hardin
- When
- July 7, 10:42 AM EST to 10:44 AM EST
- Where
- Hardin County, Ada
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.770, -83.820
Showers and thunderstorms developed during the day as a cold front moved through the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Showers and thunderstorms developed during the day as a cold front moved through the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 7, 10:08 AM EST, 34 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 1108 AM EDT Fri Jul 7 2017 .SYNOPSIS... A cold front from the northwest will bring the likelihood for showers and thunderstorms today into tonight. High pressure will follow the front, providing dry weather for Saturday and Sunday. Another cold front is forecast to sag south from the Great Lakes on Monday and Tuesday, with more showers and thunderstorms possible. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Severe Thunderstorm Watch 401 in effect until 5 PM EDT this afternoon across central Ohio and Indiana. Main update to morning package was to the PoPs as showers and thunderstorms have already developed across northern Indiana and are pushing southeast. Earlier this morning another complex of showers and thunderstorms pushed east across the area and left a outflow just southeast of Columbus (as seen on GOES R). The showers and thunderstorms currently in Indiana will likely dive southeast and follow the old out flow. ML Cape out ahead of the showers and thunderstorms are around 1500 to 2500 J/kg with around 20 to 30 kts of SFC - 3km and SFC - 6km shear. The better shear remains further northwest near the upper level support. Latest high res guidance has struggled catching on with the latest trends with the HRRRX seeming to try and catch on. Current thinking is for current complex of showers and thunderstorms over northern Indiana to dive southeast and weaken. More redevelopment is then forecasted on the western edge and is forecasted to push south towards Cincinnati this afternoon into evening. The surface cold front will then trail behind this evening. Secondary development along the cold front looks less likely given the convection that looks likely to have occurred out ahead of the front. New zones already out. Prev Discussion-> Patchy fog has developed over ground that is moist after recent rainfall. Have issued SPS for reduced visibilities through 9 am. Though visibilities seem to be improving a bit as drier air works in from the west, will continue to monitor for possible NPW. Once fog burns off by mid morning, the chance for showers and thunderstorms will increase with daytime heating, especially this afternoon as a cold front approaches from the northwest. As thunderstorms become likely by late afternoon, some storms could reach severe limits in an environment containing moderate instability and ample wind fields. Severe weather may be more prevalent in northern locations where stronger winds will further enhance storm organization. High temperatures in the mid 80s will be around normal. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Cold front will be over the southern part of the CWA this evening, before traveling across the Ohio River tonight. Thunderstorms, some possibly severe, will continue early tonight in southern counties, until daytime instability wanes, and frontal forcing diminishes. For Saturday, an area of high pressure is forecast to move in on a northwest flow aloft, bringing mostly sunny and dry weather. Cold advection will allow below normal highs in the upper 70s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Northwest flow with surface high pressure building across the region Sunday. This high will provide dry weather with highs generally in the lower 80s. Southerly flow on the back side of the high will result in an increase in moisture. Will show chance pops for thunderstorms Monday with the best chance across the north, closer to an east-west oriented frontal boundary. Temperatures will be a little warmer with highs Monday from the lower 80s north to the mid 80s south. The chance for showers and thunderstorms will increase Tuesday and Wednesday as the front drops south across the region toward mid week. Highs Tuesday and Wednesday will be generally in the mid 80s. Model solutions differ on timing but show a wave pushing through the Great Lakes Thursday and the front slipping south of the Ohio River by the end of the week. Uncertainty increases due to model solution spread but this front will keep the threat of showers and thunderstorms in the forecast. Temperatures look to continue close to normal with highs generally in the mid 80s Thursday and Friday. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... FG/BR that formed in humid air following rainfall has begun to decrease. Wind above calm advecting somewhat drier air from the west is mitigating the situation. Once lingering BR burns off by around 14z, expect VFR through the daylight hours. However, thunderstorms are forecast to develop ahead of a cold front, affecting TAF sites mainly late in the afternoon and into the evening as the front travels across TAF sites. Winds from the west will gust close to 20 knots during the afternoon. Convection will diminish tonight as the front drops south of TAF sites and daytime heating decreases. BR may reduce visibilities early Saturday morning in residual low level moisture behind the front. Expect VFR at CVG after 12z Saturday with northwest winds. OUTLOOK...No significant weather is expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio/Haines NEAR TERM...Coniglio/Haines SHORT TERM...Coniglio LONG TERM...AR AVIATION...Coniglio
Hazardous Weather Outlook National Weather Service Wilmington OH 1112 AM EDT Fri Jul 7 2017 INZ066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-081515- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland- Adams-Pike-Scioto- 1112 AM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms are forecast to develop this afternoon and evening. Some of these storms may become severe, with a threat for damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-081515- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield- 1112 AM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms are forecast to develop this afternoon and evening. Some of these storms may become severe, with a threat for damaging winds and large hail. Some storms also have the potential for heavy rain. Flash flooding will be possible in some of the heavier storms or where training occurs. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
Special Weather Statement
National Weather Service Wilmington OH
732 AM EDT FRI JUL 7 2017
OHZ026-071200-
Hardin OH-
732 AM EDT FRI JUL 7 2017
...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY UNTIL 800 AM
EDT...
At 732 AM EDT, radar indicated a strong thunderstorm near Ada, moving
southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Kenton, Ada, Dunkirk, Alger, Blanchard, Mount Victory, Mcguffey,
Ridgeway, Dola, Grant, Silver Creek, Huntersville, Pfeiffer, Walton,
Hepburn and Mentzer.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4065 8342 4054 8342 4051 8355 4052 8361
4070 8388 4073 8388 4082 8375 4082 8370
TIME...MOT...LOC 1132Z 314DEG 31KT 4072 8375Special Weather Statement
National Weather Service Wilmington OH
1128 AM EDT FRI JUL 7 2017
OHZ034-035-071600-
Auglaize OH-Mercer OH-
1128 AM EDT FRI JUL 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND MERCER
COUNTIES UNTIL NOON EDT...
At 1127 AM EDT, radar indicated a strong thunderstorm over Rockford,
moving southeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Celina, St. Marys, Coldwater, New Bremen, Rockford, New Knoxville,
Moulton, Mendon, Chickasaw, Montezuma, Tama, Maria Stein, Neptune.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4073 8446 4069 8445 4068 8441 4053 8424
4048 8431 4048 8434 4046 8434 4035 8448
4036 8450 4066 8480 4073 8480
TIME...MOT...LOC 1527Z 312DEG 39KT 4071 8469
SitesSpecial Weather Statement
National Weather Service Wilmington OH
1132 AM EDT FRI JUL 7 2017
OHZ026-071600-
Hardin OH-
1132 AM EDT FRI JUL 7 2017
...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY UNTIL NOON EDT...
At 1131 AM EDT, radar indicated a strong thunderstorm near Ada,
moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Locations impacted include...
Kenton, Ada, Dunkirk, Alger, Blanchard, Mcguffey, Dola, Grant, Silver
Creek, Jumbo, Huntersville, Walton, Mentzer and State Route 195 at
State Route 235.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4075 8350 4070 8350 4070 8344 4069 8344
4069 8342 4052 8365 4052 8368 4063 8388
4082 8388 4082 8374
TIME...MOT...LOC 1531Z 308DEG 26KT 4075 8389
SitesThe Cincinnati radar (KILN), 150 km away, was scanning. The volume nearest the first event began at 15:40 UTC.
28 thunderstorm wind, 7 hail, 2 flood. Local standard time, as filed.
A few trees were downed.
A few trees were downed.
Numerous trees were downed across eastern portions of Delaware County.
Numerous trees were downed in the Granville area. A few barns were also damaged and/or destroyed and a home just south of town was damaged.
A few trees were downed in the Newark and Heath areas.
A large tree fell onto wires at the intersection of Ogden Avenue and Mound Street.
A few trees were downed.
A few trees and power lines were downed in and around the Millersport area.
A few trees were downed.
Several trees were downed.
A few trees were downed.
Several trees were downed.
High water was reported on State Route 725.
Numerous trees and power poles were downed along College Corner Pike.
Several trees were downed.
Several trees were downed east of Interstate 75 near West Chester.
A tree was downed between Sycamore and Main Streets.
Numerous trees were damaged, a few trees were uprooted, and some trees were snapped in Fayetteville. In addition, roofing material was ripped off of a building and siding was torn off of another building.
A few trees were downed near State Route 32 and Schweighart Road.
A few trees and power lines were downed along Auerville Road.
A large tree was downed across State Route 104 between Jasper and Lake White.
A tree was downed along U.S. Route 23.
A tree fell onto a power line.
A tree fell onto a power line near the intersection of Germany Road and Owl Creek Road.
A large tree fell onto U.S. Route 52 near Stoney Run Road.
A large tree fell onto State Route 335.
A large tree was downed onto State Route 139.
Water was up to the bumpers of cars in parts of the business district.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 699217, 699340, 699341, 699342, 699343, 699344, 699345, 699346, 699347, 699348, 699349, 699352, 699351, 699391, 699353, 699354, 699355, 699356, 699357, 699358, 699359, 699362, 699360, 699361, 699363, 699364, 699365, 699366, 699367, 699368, 699369, 699370, 699371, 699372, 699385, 699373, 699374.